John Griggs Thompson의 정보
수상나이 37
출생년도 1932
사망년도
출생지 Kansas(USA)
현재소속 University of Chicago
관련출판물 1.G W Bond, Eulogy : John G Thompson (Latin-English), Bull. London Math. Soc. 19 (6) (1987), 635-636.

2.R Brauer, On the work of John Thompson, Actes du Congress International des Mathematiciens, Nice, 1970 1 (Paris, 1971), 15-16.

3.Carleson and Thompson receive Wolf Prize, Notices Amer. Math. Soc. 39 (4) (1992), 321-322.

시상내역 Proved jointly with W. Feit that all non-cyclic finite simple groups have even order. The extension of this work by Thompson determined the minimal simple finite groups, that is, the simple finite groups whose proper subgroups are solvable.
Other Award Cole Prize(1970), Senior Berwick Prize(1982), Sylvester Medal(1985), Wolf Prize and Poincare Prize(1992), Abel Prize(2008)
연구실적 [자세히 보기]
연구단행본 [1] Thompson, John; Völklein, Helmut Braid-abelian tuples in ${\rm Sp}\sb n(K)$. Aspects of Galois theory (Gainesville, FL, 1996), 218--238, London Math. Soc. Lecture Note Ser., 256, Cambridge Univ. Press, Cambridge, 1999. 12F12 (20G40)
[2] Aspects of Galois theory. Papers from the Conference on Galois Theory held at the University of Florida, Gainesville, FL, October 14--18, 1996. Edited by Helmut Völklein, David Harbater, Peter Müller and J. G. Thompson. London Mathematical Society Lecture Note Series, 256. Cambridge University Press, Cambridge, 1999. viii+282 pp. ISBN: 0-521-63747-3 14-06 (12-06)
[3] Thompson, John G. Algebraic integers all of whose algebraic conjugates have the same absolute value. Coding theory, design theory, group theory (Burlington, VT, 1990), 107--110, Wiley-Intersci. Publ., Wiley, New York, 1993. 11R04 (51E15)
[4] Thompson, J. G. Discrete groups and Galois theory. Groups, combinatorics & geometry (Durham, 1990), 476--479, London Math. Soc. Lecture Note Ser., 165, Cambridge Univ. Press, Cambridge, 1992. 20H10 (12F12)
[5] Thompson, John G. Galois groups. Groups---St. Andrews 1989, Vol. 2, 455--462, London Math. Soc. Lecture Note Ser., 160, Cambridge Univ. Press, Cambridge, 1991. 12F12 (11F30)
[6] Thompson, John G. Groups of genus zero and certain rational functions. Groups---Canberra 1989, 185--190, Lecture Notes in Math., 1456, Springer, Berlin, 1990. 12F20 (20B25 20D25)
[7] Thompson, J. G. Fricke, free groups and ${\rm SL}\sb 2$. Group theory (Singapore, 1987), 207--214, de Gruyter, Berlin, 1989. 20H20 (11F06)
[8] Thompson, J. G. Hecke operators and noncongruence subgroups. Including a letter from J.-P. Serre. Group theory (Singapore, 1987), 215--224, de Gruyter, Berlin, 1989. 20H25 (11F06)
[9] Thompson, John G. Some finite groups which appear as ${\rm Gal}\,L/K,$ where $K\subseteq Q(µ\sb n)$. Group theory, Beijing 1984, 210--230, Lecture Notes in Math., 1185, Springer, Berlin, 1986. 11R32 (12F10 20C99)
[10] Thompson, J. G. Primitive roots and rigidity. Proceedings of the Rutgers group theory year, 1983--1984 (New Brunswick, N.J., 1983--1984), 327--350, Cambridge Univ. Press, Cambridge, 1985. 12E05 (11R32 12F10 20G40)
[11] Thompson, J. G. Rational rigidity of $G\sb 2(5)$. Proceedings of the Rutgers group theory year, 1983--1984 (New Brunswick, N.J., 1983--1984), 321--322, Cambridge Univ. Press, Cambridge, 1985. 12E05 (12F10 20B25 20G40)
[12] Thompson, J. G. ${\rm PSL}\sb 3$ and Galois groups over $Q$. Proceedings of the Rutgers group theory year, 1983--1984 (New Brunswick, N.J., 1983--1984), 309--319, Cambridge Univ. Press, Cambridge, 1985. 12E05 (12F10 20G40)
[13] Thompson, John G. Finite nonsolvable groups. Group theory, 1--12, Academic Press, London, 1984. 20D05
[14] Thompson, John G. Ovals in a projective plane of order $10$. Combinatorics (Swansea, 1981), pp. 187--190, London Math. Soc. Lecture Note Ser., 52, Cambridge Univ. Press, Cambridge-New York, 1981. 05B25 (51E15)
[15] Thompson, J. G. A finiteness theorem for subgroups of ${\rm PSL}(2,\,R)$ which are commensurable with ${\rm PSL}(2,\,Z)$. The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979), pp. 533--555, Proc. Sympos. Pure Math., 37, Amer. Math. Soc., Providence, R.I., 1980. 20H05 (10D07 20D08 22E40)
[16] Thompson, J. G. Remarks on finite groups. Proceedings of the 5th School of Algebra (Rio de Janeiro, 1978), pp. 75--77, Soc. Brasil. Mat., Rio de Janeiro, 1978. 20B20 (20D06)
[17] Thompson, J. G. Quadratic pairs. Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, pp. 375--376. Gauthier-Villars, Paris, 1971. (Reviewer: Michael J. Collins) 20C05 (22E99)
[18] Brauer, R. On the work of John Thompson. Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, pp. 15--16. Gauthier-Villars, Paris, 1971. 01A70 (20-03)
 [19] Thompson, John G. Nonsolvable finite groups all of whose local subgroups are solvable. IV, V, VI. Pacific J. Math. 48 (1973), 511--592, ibid. 50 (1974), 215--297; ibid. 51(1974), 573--630. 20D05
  [20] Thompson, J. G. Simple $3\sp{\prime} $-groups. Symposia Mathematica, Vol. XIII (Convegno di Gruppi e loro Rappresentazioni, INDAM, Rome, 1972), pp. 517--530. Academic Press, London, 1974. 20D05
[21] Thompson, John G. Characterization of finite simple groups. 1968 Proc. Internat. Congr. Math. (Moscow, 1966) pp. 158--162 Izdat. "Mir", Moscow 20.29
[22] Thompson, John G. Two results about finite groups. 1963 Proc. Internat. Congr. Mathematicians (Stockholm, 1962) pp. 296--300 Inst. Mittag-Leffler, Djursholm 20.25
[23] Thompson, John Finite groups with normal $p$-complements. 1959 Proc. Sympos. Pure Math., Vol. 1 pp. 1--3 American Mathematical Society, Providence, R.I. 20.00
[24] Thompson, John G. Sylow $2$-subgroups of simple groups. Séminaire Bourbaki, Vol. 10, Exp. No. 345, 543--545, Soc. Math. France, Paris, 1995. 20E32 (20D20)
연구논문
  • Thompson, J. G.;V?lklein, H.   Symplectic groups as Galois groups   J. Group Theory   1   1   (1998)   1-58   12F12
  • Thompson, John G.   Incidence matrices of finite projective planes and their eigenvalues   J. Algebra   191   1   (1997)   265-278   51E15, 15A18
  • Thompson, John G.   Power maps and completions of free groups and of the modular group   J. Algebra   191   1   (1997)   252-264   20E05, 20H05
  • Robinson, Geoffrey R.;Thompson, John G.   On Brauer's $k(B)$-problem   J. Algebra   184   3   (1996)   1143-1160   20C20, 20D05
  • Thompson, John G.   Some generalized characters   J. Algebra   179   3   (1996)   889-893   20C15
  • Thompson, John G.   $4$-punctured spheres   J. Algebra   171   2   (1995)   587-605   20H10, 30F35
  • Thompson, John G.   Rigidity, ${rm GL}(n,q)$, and the braid group. Algebra, groups and geometry   Bull. Soc. Math. Belg. S?r. A   42   3   (1990)   723-733   20D60, 12F12, 20G40
  • Thompson, John G.   Note on realizable sequences of partitions   Comm. Algebra   22   14   (1994)   5679-5682   05A17, 05C25, 20B30
  • Robinson, Geoffrey R.;Thompson, John G.   Sums of squares and the fields $Qsb {Asb n}$   J. Algebra   174   1   (1995)   225-228   12F05, 11P81, 20C15
  • Thompson, John G.   Note on $H(4)$   Comm. Algebra   22   14   (1994)   5683-5687   20F36
  • Guralnick, Robert M.;Thompson, John G.   Finite groups of genus zero   J. Algebra   131   1   (1990)   303-341   20B25, 12F99, 30F10
  • Thompson, J. G.   Archimedes and continued fractions   Math. Medley   15   2   (1987)   67-75   01A20, 11A55
  • Thompson, J. G.   Algebraic numbers associated to certain punctured spheres   J. Algebra   104   1   (1986)   61-73   11R06, 11F20, 30F10
  • Thompson, John G.   Some finite groups which appear as ${rm Gal},L/K$, where $Ksubseteq Q(?sb{n})$   J. Algebra   89   2   (1984)   437-499   12F10, 11F80, 20D08
  • Sloane, N. J. A.;Thompson, J. G.   Cyclic self-dual codes   IEEE Trans. Inform. Theory   29   3   (1983)   364-366   94B15
  • Pless, Vera;Thompson, John G.   $17$ does not divide the order of the group of a $(72,,36,,16)$ doubly even code   IEEE Trans. Inform. Theory   28   3   (1982)   537-541   94B15
  • Thompson, J. G.   Rational functions associated to presentations of finite groups   J. Algebra   71   2   (1981)   481-489   20F05, 20C15
  • Sloane, N. J. A.;Thompson, J. G.   The nonexistence of a certain Steiner system $S(3,,12,,112)$   J. Combin. Theory Ser. A   30   3   (1981)   209-236   05B07, 51E10
  • Thompson, J. G.   Finite-dimensional representations of free products with an amalgamated subgroup   J. Algebra   69   1   (1981)   146-149   20C15, 20D08
  • Thompson, J. G.   Invariants of finite groups   J. Algebra   69   1   (1981)   143-145   20G20
  • Anstee, Richard P.;Hall, Marshall, Jr.;Thompson, John G.     J. Combin. Theory Ser. A   29   1   (1980)   39-58   51E15, 05B25, 94B40
  • Thompson, J. G.   Some numerology between the Fischer-Griess Monster and the elliptic modular function   Bull. London Math. Soc.   11   3   (1979)   352-353   20D08, 10D12
  • Thompson, J. G.   Finite groups and modular functions   Bull. London Math. Soc.   11   3   (1979)   347-351   20D08, 10D12
  • Thompson, J. G.   Uniqueness of the Fischer-Griess monster   Bull. London Math. Soc.   11   3   (1979)   340-346   20D08
  • Thompson, John G.   Toward a characterization of $Fsp*sb{2}(q)$. III   J. Algebra   49   1   (1977)   162-166   20D05
  • Thompson, John G.   Weighted averages associated to some codes   Scripta Math.   29   3-4   (1973)   449-452   05A99, 94A10
  • Thompson, J. G.   Finite groups and even lattices   J. Algebra   38   2   (1976)   523-523   20D30
  • Thompson, J. G.   A conjugacy theorem for $Esb{8}$   J. Algebra   38   2   (1976)   525-530   17B25, 20D05
  • Thompson, John G.   Isomorphisms induced by automorphisms   J. Austral. Math. Soc.   16     (1973)   16-17   20D45
  • Thompson, John G.   Nonsolvable finite groups all of whose local subgroups are solvable. III   Pacific J. Math.   39     (1971)   483-534   20D05
  • Thompson, John G.   Toward a characterization of $Esb{2}sp{*} (q)$. II   J. Algebra   20     (1972)   610-621   20D05
  • MacWilliams, F. J.;Sloane, N. J. A.;Thompson, J. G.   On the existence of a projective plane of order $10$   J. Combin. Theory Ser. A   14     (1973)   66-78   05B25
  • MacWilliams, F. J.;Sloane, N. J. A.;Thompson, J. G.   Good self dual codes exist   Discrete Math.   3     (1972)   153-162   94A10
  • Janko, Zvonimir;Thompson, John G.   On finite simple groups whose Sylow $2$-subgroups have no normal elementary subgroups of order $8$   Math. Z.   113     (1970)   385-397   20.29
  • Thompson, John G.   Nonsolvable finite groups all of whose local subgroups are solvable. II   Pacific J. Math.   33     (1970)   451-536   20.29
  • Thompson, John G.   Bounds for orders of maximal subgroups   J. Algebra   14     (1970)   135-138   20.25
  • Thompson, John G.   Normal $p$-complements and irreducible characters   J. Algebra   14     (1970)   129-134   20.25
  • Thompson, John G.   A non-duality theorem for finite groups   J. Algebra   14     (1970)   1-4   20.25
  • Thompson, John G.   A replacement theorem for $p$-groups and a conjecture   J. Algebra   13     (1969)   149-151   20.40
  • Thompson, John G.   Envelopes and $p$-signalizers of finite groups   Illinois J. Math.   13     (1969)   87-90   20.25
  • Glauberman, G.;Thompson, J. G.   Weakly closed direct factors of Sylow subgroups   Pacific J. Math.   26     (1968)   73-83   20.25
  • Thompson, John G.   Nonsolvable finite groups all of whose local subgroups are solvable   Bull. Amer. Math. Soc.   74     (1968)   383-437   20.25
  • Thompson, John G.   Toward a characterization of $Esb{2}sp{*} (q)$   J. Algebra   7     (1967)   406-414   20.25
  • Thompson, John G.   Defect groups are Sylow intersections   Math. Z.   100     (1967)   146   20.25
  • Thompson, John G.   On a question of L. J. Paige   Math. Z.   99     (1967)   26-27   20.43
  • Thompson, John G.   Centralizers of elements in $p$-groups   Math. Z.   96     (1967)   292-293   20.40
  • Thompson, John G.   Vertices and sources   J. Algebra   6     (1967)   1-6   20.80
  • Thompson, John G.   An example of core-free quasinormal subgroups of $p$-groups   Math. Z.   96     (1967)   226-227   20.40
  • Janko, Zvonimir;Thompson, John G.   On a class of finite simple groups of Ree   J. Algebra   4     (1966)   274-292   20.27
  • Thompson, John G.   Hall subgroups of the symmetric groups   J. Combinatorial Theory   1     (1966)   271-279   20.20
  • Rothaus, Oscar;Thompson, John G.   A combinatorial problem in the symmetric group   Pacific J. Math.   18     (1966)   175-178   20.20
  • Thompson, John G.   Factorizations of $p$-solvable groups   Pacific J. Math.   16     (1966)   371-372   20.40
  • Thompson, John G.   Automorphisms of solvable groups   J. Algebra   1     (1964)   259-267   20.40
  • Thompson, John G.   Fixed points of $p$-groups acting on $p$-groups   Math. Z.   86     (1964)   12-13   20.40
  • Thompson, John G.   Normal $p$-complements for finite groups   J. Algebra   1     (1964)   43-46   20.25
  • Feit, Walter;Thompson, John G.   Solvability of groups of odd order   Pacific J. Math.   13     (1963)   775-1029   20.40, 20.25
  • Thompson, John G.   2-signalizers of finite groups   Pacific J. Math.   14     (1964)   363-364   20.25
  • Boen, J.;Rothaus, O.;Thompson, J.   Further results on $p$-automorphic $p$-groups   Pacific J. Math.   12     (1962)   817-821   20.40
  • Feit, Walter;Thompson, John G.   A solvability criterion for finite groups and some consequences   Proc. Nat. Acad. Sci. U.S.A.   48     (1962)   968-970   20.40
  • Feit, Walter; Thompson, John G.   Finite groups which contain a self-centralizing subgroup of order 3   Nagoya Math. J.   21     (1962)   185-197   20.25
  • Feit, Walter; Thompson, John G.   Groups which have a faithful representation of degree less than $(p-1/2)$   Pacific J. Math.   11     (1961)   1257-1262   20.80
  • Thompson, John G.   Normal $p$-complements for finite groups   Math. Z.   72     (1959-1960)   332-354   20.00
  • Thompson, John G.   A special class of non-solvable groups   Math. Z.   72     (1959-1960)   458-462   20.00
  • Feit, Walter;Hall, Marshall, Jr.;Thompson, John G.   Finite groups in which the centralizer of any non-identity element is nilpotent   Math. Z.   74     (1960)   1-17   20.00
  • Hughes, D. R.;Thompson, J. G.   The $H$-problem and the structure of $H$-groups   Pacific J. Math.   9     (1959)   1097-1101   20.00
  • Albert, A. A.;Thompson, John   Two-element generation of the projective unimodular group   Illinois J. Math.   3     (1959)   421-439   20.00
  • Thompson, John   Finite groups with fixed-point-free automorphisms of prime order   Proc. Nat. Acad. Sci. U.S.A.   45     (1959)   578-581   20.00
  • Albert, A. A.;Thompson, John   Two element generation of the projective unimodular group   Bull. Amer. Math. Soc.   64     (1958)   92-93   20.00
  • Thompson, John   A method for finding primes   Amer. Math. Monthly   60     (1953)   175   10.0X